MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the investigation of an existing complaint, failure analysis investigation identified a potential fragment such as a lodged staple from the stapler sureform 45 white reload.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product under related record patient identifier (b)(6) / rma (b)(4) to perform failure analysis.The long bipolar grasper instrument was found to have a stuck metallic staple at the grip cable.The staple pin was intertwined in the grip cable.This could result to difficulty in opening and closing of the jaws.There were no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information on (b)(6) 2024: the procedure being performed was a pulmonary lobectomy.The date of the procedure was (b)(6) 2024.There were no reports of fragments falling within the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retention of foreign material.There was no issue about the stapler.There were no stapler errors observed during the procedure.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.The surgeon did not fire over an existing staple line.There was no bleeding observed on the staple line.No blood transfusion was administered.There was no unplanned tissue removal.The surgeon did not attempt to cauterize over a tissue that was previously stapled.The instrument (stapler) did not collide with another instrument or tool during procedure.The lodged staple did not fell into the patient¿s anatomy.Additionally, it was stated that the staple found in the long bipolar grasper instrument was due to the use of the same gauze to clean both the sureform stapler and the long bipolar grasper instrument.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The long bipolar grasper instrument was further evaluated by failure analysis engineer (fae) on (b)(6) 2024.The additional finding of a lodged component was confirmed.The component was removed and confirmed to be a staple.The tool table for the last procedure was reviewed and it was confirmed that a stapler and reloads were used in the procedure.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20288595
Report Number2955842-2024-19837
Device Sequence Number20635286
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)N/A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-01
Device Catalogue Number48345W
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/26/2024
10/02/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/01/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose